Mississippi, 2006

Damaging Wind in Mississippi, May 10, 2006

May 10, 2006 · NWS JAN · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at May 10, 2:25 PM CST, 6 hours 17 minutes earlier.

Area forecast discussion, May 10, 2:25 PM CST, 6 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
325 PM CDT WED MAY 10 2006

.DISCUSSION...ACTIVE DAY TODAY AND ITS NOT OVER ALL THE ACTIVITY
HAS BEEN ALONG AND NORTH OF MORNING OUTFLOW BOUNDARIES AND HAS BEEN
PRODUCING HAIL AND SOME DAMAGING WINDS. WE ARE NOW SEEING SIGNS OF
SUPERCELLS DEVELOPING S OF THE BOUNDARY ACROSS NE LA. THESE STORMS
WILL HAVE A GREAT DEAL GOING FOR THEM AS LONG AS THEY STAY CLOSE OR
JUST S OF THE BOUNDARY. VERY LARGE HAIL IS EXPECTED WITH THESE
STORMS...DAMAGING WINDS AND SOME TORNADOES. THE LOW LEVEL SHEAR IS
SOMEWHAT VEERED OUT WEST...BUT SHEAR IS MORE FAVORABLE NEAR THE
BOUNDARY. THESE ARE THE STORMS TO WATCH OUT FOR DUE TO THE VERY
HIGH AMOUNTS OF INSTABILITY (3500) MLCAPE. THIS TYPE OF INSTABILITY
CAN MORE THAN MAKE UP FOR SOMEWHAT LOW SHEAR FOR TORNADOES AND
POSSIBLY EVENT STRONG TORNADOES. THE STRONG ASCENT IS NOW MOVING
ACROSS THE ARKLATEX AND THINGS WILL BE QUITE ACTIVE FROM NOW THROUGH
01-02Z. DUE TO WHAT IS EXPECTED FROM NOW INTO THE EVENING...WILL HIT
POPS HARD I-20 AND SOUTH AND THEN SE.

AS FOR THE FLOOD WATCH...I EXPANDED IT EARLIER TO ACCOUNT FOR THE
FURTHER SOUTH BOUNDARY AND TRAINING OF CELLS. THE I-20 CORRIDOR
LOOKS LIKE IT WILL WORK OUT GOOD...BUT THE NORTH AND NORTHWEST WILL
LIKELY NOT SEE THE FLOODING TYPE OF RAINS. DUE TO THIS...I WILL
ADJUST THE THE FFA SHORTLY TO REMOVE THE NW AND N-CENTRAL COUNTIES.

THINGS WILL STEADILY DIMINISH AND PUSH EAST BY LATE EVENING AND
OVERNIGHT. MUCH COOLER AIR WILL MOVE IN BEHIND THE FRONT AND 50S ARE
EXPECTED THU MORNING.

LOTS OF SUN AND A REALLY NICE DAY IS EXPECTED FOR THU WITH 75 TO 80
DEGREES AREAWIDE. THE PLEASANT DRY CONDITIONS WILL LINGER INTO
FRI/FRI NIGHT AS CANADIAN HIGH PRESSURE SETTLES OVER THE REGION.
FOLLOWED GUIDANCE CLOSELY FOR TEMPS.   /CME/

LONGER TERM(SATURDAY THROUGH WEDNESDAY)...A CLOSED LOW OVER THE
GREAT LAKES REGION ON SATURDAY NOW BEING PROGGED TO SINK SSEWD INTO
THE TN VALLEY BY SUNDAY EVENING. THIS HAS BEEN CONSISTENT DURING THE
PAST FEW DAYS OF MODEL RUNS. THIS CLOSED UPPER FEATURE WILL BE ABOUT
4 TO 5 STANDARD DEVIATIONS BELOW NORMAL FOR THIS TIME OF YEAR...WHICH
MAY BE TOO EXTREME AS FAR AS MODELS ARE CONCERN. PER NCEP THE UPPER
TROUGH SHOULD BE MORE LIKE 2 TO 3 STANDARD DEVIATIONS. THIS CLOSED
LOW WILL BE THE CONTROLLING FACTOR FOR OUR CWFA AS NWLY FLOW ALOFT
DOMINATES THE FIRST HALF OF NEXT WEEK.

A COLD FRONT WILL MOVE THROUGH THE REGION ON SATURDAY. IT WILL BRING
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. DRY AIR THEN RETURNS
SATURDAY NIGHT AS THE UPPER LOW APPROACHES WITH A DRY SLOT BEFORE
ADDITIONAL LIMITED MOISTURE WRAPS IN SUNDAY AFTERNOON AND EVENING
WITH A CHANCE OF SOME HAIL PRODUCING STORMS AS THE UPPER TROUGH AXIS
SWINGS THROUGH THE REGION. AS THE CLOSED LOW MOVES TOWARD THE
EASTERN SEABOARD NEXT WEEK HIGH PRESSURE WILL BUILD IN FROM THE
PLAINS. EARLY NEXT WEEK A SECOND UPPER LOW WILL COME OUT OF SOUTHERN
CANADA AND WILL ROTATE AROUND THE FIRST UPPER LOW OVER THE NORTHEAST
US. THE SECOND UPPER LOW WILL SEND A FRONT THROUGH THE REGION ON
WEDNESDAY. THE SECOND UPPER LOW WILL COMBINE WITH THE FIRST ONE OVER
THE GREAT LAKES. THIS WILL BRING A SLIGHT CHANCE OF SHOWERS FOR
WEDNESDAY.

WITH THIS TYPE OF PATTERN THE NIGHTS WILL BE COOL WITH LOWS IN THE
50S...EXCEPT FOR MIDDLE 40S TO LOWER 50S ON MONDAY. DAILY HIGHS WILL
BE 75 TO 85 ON SATURDAY...65 TO 75 ON SUNDAY...70S ON MONDAY...75 TO
80 ON TUESDAY... AND 80 TO 85 ON WEDNESDAY. WENT CLOSE TO 00Z MEX.

A MORE STOUT BLOCK PATTERN CONTINUES ON THE MODELS WITH UPPER FLOW
FOR THE LOWER MS VALLEY MORE WNW. SHORTWAVES IN THIS REGIME YIELD
UNCERTAINTY AND LESS CONFIDENCE IN THE FORECAST SUNDAY THROUGH
WEDNESDAY AS THESE SETUPS CAN LEAD TO SEWD-MOVING HAILSTORMS THIS
TIME OF YEAR./17/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       56  78  50  78 /  92   0   0   0
MERIDIAN      56  76  47  78 / 100   0   0   0
VICKSBURG     54  80  53  81 /  52   0   0   0
HATTIESBURG   59  80  46  79 / 100   0   0   0
NATCHEZ       54  77  48  79 /  72   0   0   0
GREENVILLE    50  76  49  79 /  29   0   0   0
GREENWOOD     52  75  52  77 /  37   0   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 9 PM CDT THIS EVENING FOR MSZ031-MSZ032-
     MSZ033-MSZ036-MSZ037-MSZ038-MSZ039-MSZ040-MSZ041-MSZ042-
     MSZ043-MSZ044-MSZ045-MSZ046-MSZ047-MSZ048-MSZ049-MSZ050-
     MSZ051-MSZ052-MSZ053-MSZ054-MSZ055-MSZ056-MSZ057-MSZ058.

LA...FLASH FLOOD WATCH UNTIL 9 PM CDT THIS EVENING FOR LAZ008-LAZ009-
     LAZ015-LAZ016-LAZ023-LAZ025.

AR...NONE.
&&

SHORT TERM: CME
LONG TERM: 17
Hazardous weather outlook, May 10, 10:18 AM CST, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1118 AM CDT WED MAY 10 2006

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
111618-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
1118 AM CDT WED MAY 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

...THUNDERSTORMS...
SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS WILL BE POSSIBLE FOR
THE REST OF THIS AFTERNOON...MAINLY NORTH OF A WINNSBORO TO
CRYSTAL SPRINGS TO LAUREL LINE. AREAS ACROSS THE SOUTH WILL SEE
ISOLATED SEVERE STORMS.

A COMPLEX OF STRONG AND SEVERE THUNDERSTORMS MOVED ACROSS THE
NORTHERN PORTION OF THE REGION EARLY THIS MORNING AND HAS PLACED
A SURFACE BOUNDARY ACROSS PORTIONS OF CENTRAL MISSISSIPPI. THIS
BOUNDARY WILL BE THE FOCUS FOR MORE STORMS FOR THE REST OF TODAY.
VERY UNSTABLE CONDITIONS ARE DEVELOPING OVER THE REGION AND
STORMS WILL RAPIDLY BECOME SEVERE AS THE UPPER DISTURBANCE NEARS
AND THE COLD FRONT APPROACHES.

AT THIS TIME...MAINLY DUE TO THE MORNING OUTFLOW AND
STORMS...AREAS ALONG THE HIGHWAY 82 CORRIDOR WILL SEE THE RISK
FOR LARGE HAIL AND WINDS GUSTS BETWEEN 40 AND 60 MPH. ALONG AND
SOUTH OF THE SURFACE BOUNDARY...THE RISK FOR SIGNIFICANT SEVERE
STORMS WILL BE POSSIBLE. THESE STORMS WILL LIKELY DEVELOP BETWEEN
1 AND 3 PM JUST WEST OF THE RIVER AND MOVE EAST ALONG THE SURFACE
BOUNDARY THROUGH THE AFTERNOON. THESE STORMS WILL MAINLY ORGANIZE
INTO AN INTENSE SQUALL LINE...WITH A FEW ISOLATED SUPERCELLS IN
ADVANCE OF THE LINE. ANY STORM WILL HAVE THE POTENTIAL TO PRODUCE
GOLF BALL TO BASEBALL SIZE HAIL AND DESTRUCTIVE WINDS TO 70 OR 80
MPH. ANY SUPERCELL NEAR THE SURFACE BOUNDARY WILL BE CAPABLE OF
PRODUCING TORNADOES...SOME OF WHICH COULD BE STRONG.

EVERYONE IS URGED TO CLOSELY MONITOR THE WEATHER THIS AFTERNOON
AS THE RISK FOR A SIGNIFICANT SEVERE WEATHER EVENT IS POSSIBLE.

...FLOODING...
OVERNIGHT AND MORNING RAINS OF ONE TO THREE INCHES FELL ALONG AND
NORTH OF HIGHWAY 82 SETTING THE STAGE FOR POSSIBLE FLOODING FROM
ADDITIONAL STORMS TODAY. A FLASH FLOOD WATCH IS IN EFFECT AS AN
ADDED 2 TO 4 INCHES OF RAIN IS POSSIBLE ACROSS THE OUTLOOK AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL BE NEEDED TODAY...OTHERWISE SHOULD NOT BE
NEEDED THURSDAY THROUGH NEXT WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, May 10, 7:33 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
833 PM CDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     CRYSTAL SPRINGS         31.99N 90.36W
05/10/2006                   COPIAH             MS   EMERGENCY MNGR

            TREES DOWN.

&&

ESA
Special weather statement, May 10, 7:34 PM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
834 PM CDT WED MAY 10 2006

MSZ059-061>064-110345-
JEFFERSON-FRANKLIN-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
INCLUDING THE CITIES OF...FAYETTE...BUDE...ROXIE...MEADVILLE...
BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS...BASSFIELD
834 PM CDT WED MAY 10 2006

...STRONG THUNDERSTORMS WITH HAIL MOVING ACROSS PARTS OF SOUTHWEST
AND SOUTH CENTRAL MISSISSIPPI...

AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE CLUSTERS OF THUNDERSTORMS WITH VERY HEAVY RAIN AND SMALL HAIL
TO MOTHBALL SIZE FROM SOUTHEAST JEFFERSON COUNTY TO FRANKLIN AND
LINCOLN COUNTIES. THE STORMS WERE MOVING EAST SOUTHEAST AT 35 MPH AND
SHOULD SPREAD INTO LAWRENCE AND JEFFERSON DAVIS COUNTIES BY 930 PM.

A COUPLE OF THE STORMS MAY INTENSIFY AND PRODUCE LARGE HAIL AND WE
WILL CONTINUE TO MONITOR THEM DURING THE EVENING. AREAS SUCH AS UNION
CHURCH...BUDE...BROOKHAVEN...MONTICELLO...AND PRENTISS HAVE THE
POTENTIAL FOR HAIL WITH ANY THUNDERSTORM OVER THE NEXT HOUR OR TWO.

FREQUENT DEADLY LIGHTNING...BRIEF HEAVY DOWNPOURS...AND WIND GUSTS OF
30 TO 40 MPH ARE ALSO POSSIBLE.

CRAVEN
Local storm report, May 10, 8:03 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
903 PM CDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HAIL             1 S BROOKHAVEN          31.57N 90.45W
05/10/2006  E0.50 INCH       LINCOLN            MS   EMERGENCY MNGR

            DIME SIZED HAIL.

&&

ESA
Local storm report, May 10, 8:13 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
913 PM CDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             FANNIN                  32.42N 89.96W
05/10/2006  M0.88 INCH       RANKIN             MS   EMERGENCY MNGR

0913 PM     HAIL             PRENTISS                31.60N 89.87W
05/10/2006  M0.50 INCH       JEFFERSON DAVIS    MS   EMERGENCY MNGR

            DIME SIZED HAIL REPORTED.

&&

AEG
Local storm report, May 10, 8:15 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
915 PM CDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     HAIL             ROSEDALE                33.85N 91.03W
05/09/2006  M0.88 INCH       BOLIVAR            MS   EMERGENCY MNGR

            NICKEL SIZE HAIL REPORTED TO BOLIVAR EOC BY ROSEDALE FIRE
            DEPT.

1240 AM     HAIL             2 N CLEVELAND           33.77N 90.73W
05/10/2006  E1.00 INCH       BOLIVAR            MS   EMERGENCY MNGR

            QUARTER TO HALF DOLLAR SIZED HAIL WAS REPORTED ON
            TOWNSHIP ROAD.

0100 AM     HAIL             3 S MOUND BAYOU         33.84N 90.73W
05/10/2006  M1.00 INCH       BOLIVAR            MS   EMERGENCY MNGR

            QUARTER SIZED HAIL REPORTED ON HIGHWAY 61 BETWEEN MOUND
            BAYOU AND MERIGOLD.

0103 AM     HAIL             2 N ROSEDALE            33.88N 91.03W
05/10/2006  M0.88 INCH       BOLIVAR            MS   EMERGENCY MNGR

            DIME TO NICKEL SIZED HAIL REPORTED ON HIGHWAY 1 BY
            SHERIFFS DEPUTY

0105 AM     HAIL             CLEVELAND               33.74N 90.73W
05/10/2006  M0.75 INCH       BOLIVAR            MS   EMERGENCY MNGR

            PENNY SIZED HAIL REPORTED NEAR BISHOP AND HIGHWAY 8 BY
            STORM SPOTTER

0110 AM     HAIL             CLEVELAND               33.74N 90.73W
05/10/2006  M1.00 INCH       BOLIVAR            MS   EMERGENCY MNGR

            QUARTER HAIL REPORTED BY SHERIFFS DEPUTY ON SMITH ROAD
            NEAR THE ZUMBRO PLANTATION.

0130 AM     HAIL             DREW                    33.81N 90.53W
05/10/2006  E0.75 INCH       SUNFLOWER          MS   LAW ENFORCEMENT

            PENNY SIZED HAIL REPORTED BY SHERIFFS OFFICE

0130 AM     HAIL             RULEVILLE               33.72N 90.55W
05/10/2006  M0.75 INCH       SUNFLOWER          MS   LAW ENFORCEMENT

            PENNY SIZED HAIL REPORTED BY SHERIFFS OFFICE

0230 AM     TSTM WND DMG     GRENADA                 33.78N 89.81W
05/10/2006                   GRENADA            MS   BROADCAST MEDIA

            DAMAGE TO A BUILDING UNDER CONTRUCTION IN GRENADA.

0230 AM     HAIL             GRENADA                 33.78N 89.81W
05/10/2006  E1.00 INCH       GRENADA            MS   FIRE DEPT/RESCUE

            QUARTER SIZE HAIL REPORTED BY GRENADA FIRE DEPT.

0235 AM     HAIL             GRENADA                 33.78N 89.81W
05/10/2006  M0.25 INCH       GRENADA            MS   EMERGENCY MNGR

            PEA HAIL REPORTED BY EMT NEAR GRENADA HOSPITAL

0235 AM     HAIL             1 N GRENADA             33.79N 89.81W
05/10/2006  M1.00 INCH       GRENADA            MS   EMERGENCY MNGR

            QUARTER SIZED HAIL REPORTED ON HWY 1 NEAR GEESLAND.

0325 AM     HAIL             MINTER CITY             33.75N 90.29W
05/10/2006  M0.25 INCH       LEFLORE            MS   EMERGENCY MNGR

            PEA SIZED HAIL REPORTED NEAR MINTER CITY BY STORM SPOTTER

0335 AM     HAIL             GREENWOOD               33.52N 90.19W
05/10/2006  M0.25 INCH       LEFLORE            MS   EMERGENCY MNGR

            PEA SIZED HAIL REPORTED BY STORM SPOTTER

0355 AM     HAIL             2 E GREENWOOD           33.52N 90.16W
05/10/2006  E0.75 INCH       LEFLORE            MS   EMERGENCY MNGR

            PENNY SIZE HAIL REPORTED JUST EAST OF GREENWOOD ON HWY
            430

0400 AM     TSTM WND DMG     HOLCOMB                 33.76N 89.98W
05/10/2006                   GRENADA            MS   EMERGENCY MNGR

            TREES DOWN NEAR HWY 35 IN HOLCOMB

0400 AM     HAIL             GRENADA                 33.78N 89.81W
05/10/2006  M0.50 INCH       GRENADA            MS   EMERGENCY MNGR

            DIME SIZED HAIL REPORTED BY EMA

0435 AM     HAIL             ETHEL                   33.12N 89.46W
05/10/2006  M1.00 INCH       ATTALA             MS   EMERGENCY MNGR

            QUARTER SIZED HAIL WAS REPORTED BY THE EMA

0435 AM     HAIL             7 NNW MATHISTON         33.63N 89.17W
05/10/2006  M0.75 INCH       WEBSTER            MS   PUBLIC

0455 AM     TSTM WND DMG     LOUISVILLE              33.12N 89.05W
05/10/2006                   WINSTON            MS   EMERGENCY MNGR

            A FEW TREES REPORTED DOWN ON THE NORTH SIDE OF THE CITY.

0455 AM     TSTM WND DMG     6 SSE ACKERMAN          33.23N 89.13W
05/10/2006                   CHOCTAW            MS   EMERGENCY MNGR

            SEVERAL TREES REPORTED DOWN ALONG HIGHWAY 15.

0505 AM     TSTM WND DMG     W MONTPELIER            33.72N 88.95W
05/10/2006                   CLAY               MS   UTILITY COMPANY

            1 TREE AND 1 POWER POLE REPORTED DOWN ON THE WEST SIDE OF
            MONTPELIER.

0535 AM     HAIL             COLUMBUS                33.51N 88.40W
05/10/2006  M0.50 INCH       LOWNDES            MS   LAW ENFORCEMENT

            DIME SIZED HAIL REPORTED BY LOWNDES COUNTY 911

0535 AM     HAIL             NEW HOPE                33.45N 88.32W
05/10/2006  M0.50 INCH       LOWNDES            MS   LAW ENFORCEMENT

            DIME SIZED HAIL REPORTED BY LOWNDES COUNTY 911

0700 AM     FLASH FLOOD      CLEVELAND               33.74N 90.73W
05/10/2006                   BOLIVAR            MS   CO-OP OBSERVER

            WIDESPREAD STREET FLOODING REPORTED.

0835 AM     HAIL             ALLIGATOR               34.09N 90.72W
05/10/2006  M0.75 INCH       BOLIVAR            MS   TRAINED SPOTTER

0835 AM     TSTM WND DMG     4 SW CLEVELAND          33.70N 90.78W
05/10/2006                   BOLIVAR            MS   LAW ENFORCEMENT

            TREE DOWN ON HIGHWAY 446 NEAR SKENE.

0835 AM     HAIL             ALLIGATOR               34.09N 90.72W
05/10/2006  M0.75 INCH       BOLIVAR            MS   TRAINED SPOTTER

            RELAYED FROM NWS MEMPHIS.

0835 AM     TSTM WND DMG     3 N PACE                33.84N 90.86W
05/10/2006                   BOLIVAR            MS   LAW ENFORCEMENT

            TREES DOWN ON PEMBLE ROAD OFF OF HIGHWAY 61.

0835 AM     TSTM WND DMG     3 SE GUNNISON           33.91N 90.91W
05/10/2006                   BOLIVAR            MS   LAW ENFORCEMENT

            TREE DOWN ON WARFIELD ROAD.

0915 AM     HAIL             8 W HOLCOMB             33.76N 90.12W
05/10/2006  M0.75 INCH       GRENADA            MS   PUBLIC

            REPORTED ALONG HIGHWAY 8.

1020 AM     TSTM WND DMG     EUPORA                  33.54N 89.28W
05/10/2006                   WEBSTER            MS   EMERGENCY MNGR

            A COUPLE OF TREES REPORTED DOWN.

1133 AM     HAIL             GUNNISON                33.94N 90.95W
05/10/2006  M0.75 INCH       BOLIVAR            MS   EMERGENCY MNGR

1141 AM     HAIL             PACE                    33.79N 90.86W
05/10/2006  M0.75 INCH       BOLIVAR            MS   EMERGENCY MNGR

1200 PM     HAIL             2 N GREENVILLE          33.41N 91.05W
05/10/2006  M0.50 INCH       WASHINGTON         MS   EMERGENCY MNGR

1230 PM     TSTM WND DMG     GRENADA                 33.78N 89.81W
05/10/2006                   GRENADA            MS   EMERGENCY MNGR

            TREES DOWN IN GRENADA...ONE HOUSE DAMAGED BY FALLING
            TREES.

1233 PM     TSTM WND DMG     3 S GRENADA             33.73N 89.81W
05/10/2006                   GRENADA            MS   EMERGENCY MNGR

            ROOF BLOWN OFF A HOME IN THE ELLIOT COMMUNITY.

0120 PM     TORNADO          3 NE COLLINSVILLE       32.53N 88.81W
05/10/2006                   LAUDERDALE         MS   BROADCAST MEDIA

            UNCONFIRMED REPORT OF TORNADO TOUCHDOWN...RELAYED THROUGH
            WTOK TV.

0250 PM     TSTM WND GST     2 N BASKIN              32.29N 91.75W
05/10/2006  E60 MPH          FRANKLIN           LA   PUBLIC

            ESTIMATED 60 MPH WIND GUST 2 MILES NORTH OF BASKIN, LA.

0255 PM     HAIL             2 S DELHI               32.43N 91.49W
05/10/2006  E2.75 INCH       RICHLAND           LA   UTILITY COMPANY

            BASEBALL SIZE HAIL SOUTH OF DELHI, LA

0330 PM     HAIL             3 SW SATARTIA           32.64N 90.58W
05/10/2006  M1.00 INCH       YAZOO              MS   CO-OP OBSERVER

            QUARTER SIZED HAIL.

0340 PM     HAIL             NEWTON                  32.32N 89.16W
05/10/2006  M0.50 INCH       NEWTON             MS   LAW ENFORCEMENT

            DIME SIZED HAIL.

0345 PM     HAIL             TRANSYLVANIA            32.68N 91.18W
05/10/2006  E1.75 INCH       EAST CARROLL       LA   BROADCAST MEDIA

            RELAYED BY WTVE-TV.

0402 PM     HAIL             MERIDIAN                32.38N 88.71W
05/10/2006  M1.00 INCH       LAUDERDALE         MS   BROADCAST MEDIA

            REPORTED BY WTOK TV.

0402 PM     HAIL             CHUNKY                  32.33N 88.93W
05/10/2006  M1.00 INCH       NEWTON             MS   EMERGENCY MNGR

0405 PM     FUNNEL CLOUD     DELTA                   32.32N 90.92W
05/10/2006                   MADISON            LA   AMATEUR RADIO

0406 PM     HAIL             3 S CANTON              32.57N 90.03W
05/10/2006  M0.75 INCH       MADISON            MS   EMERGENCY MNGR

0412 PM     HAIL             FLORA                   32.55N 90.31W
05/10/2006  M1.00 INCH       MADISON            MS   EMERGENCY MNGR

0416 PM     HAIL             VICKSBURG               32.33N 90.87W
05/10/2006  M0.75 INCH       WARREN             MS   AMATEUR RADIO

            REPORTED JUST NORTH OF I-20 ON HWY 61.

0422 PM     HAIL             REDWOOD                 32.48N 90.80W
05/10/2006  E0.75 INCH       WARREN             MS   EMERGENCY MNGR

0427 PM     TSTM WND DMG     10 E VICKSBURG          32.33N 90.70W
05/10/2006                   WARREN             MS   AMATEUR RADIO

            LARGE TREE DOWN ON NORTH CULKIN ROAD BETWEEN BOVINA AND
            FLOWERS. DIME SIZED HAIL ALSO REPORTED.

0428 PM     HAIL             6 NE VICKSBURG          32.39N 90.80W
05/10/2006  M1.75 INCH       WARREN             MS   TRAINED SPOTTER

            REPORTED BY MSU STORM CHASERS.

0430 PM     HAIL             10 NE VICKSBURG         32.43N 90.75W
05/10/2006  E1.00 INCH       WARREN             MS   EMERGENCY MNGR

            DAMAGING CARS.

0430 PM     HAIL             FANNIN                  32.42N 89.96W
05/10/2006  M0.88 INCH       RANKIN             MS   EMERGENCY MNGR

0430 PM     HAIL             2 N NEWELLTON           32.10N 91.24W
05/10/2006  E1.75 INCH       TENSAS             LA   PUBLIC

0432 PM     HAIL             RIDGELAND               32.42N 90.13W
05/10/2006  E0.50 INCH       MADISON            MS   AMATEUR RADIO

            DIME SIZED HAIL NEAR COCK OF THE WALK RESTAURANT.

0435 PM     FUNNEL CLOUD     8 N ST. JOSEPH          32.04N 91.24W
05/10/2006                   TENSAS             LA   EMERGENCY MNGR

0435 PM     TSTM WND GST     3 N REDWOOD             32.52N 90.80W
05/10/2006  E70 MPH          WARREN             MS   AMATEUR RADIO

            ESTIMATED WINDS AT LEAST 70 MPH. POWERLINES AND
            TRANSFORMERS DOWN.

0440 PM     HAIL             CLAYTON                 31.72N 91.54W
05/10/2006  E1.75 INCH       CONCORDIA          LA   CO-OP OBSERVER

            GOLF BALL SIZED HAIL.

0440 PM     TORNADO          FROGMORE                31.60N 91.67W
05/10/2006                   CONCORDIA          LA   BROADCAST MEDIA

            TORNADO REPORTED BY TV STATION IN ALEXANDRIA AND SHERIFF
            OFFICE. TOUCHED DOWN IN OPEN FARM FIELDS AND THEN MOVED
            INTO THE WOODS.

0445 PM     TSTM WND DMG     5 N HERMANVILLE         32.03N 90.84W
05/10/2006                   CLAIBORNE          MS   LAW ENFORCEMENT

            TREES DOWN.

0449 PM     HAIL             2 S MORTON              32.33N 89.66W
05/10/2006  M0.88 INCH       SCOTT              MS   AMATEUR RADIO

            NEAR INTERSTATE 20.

0505 PM     TSTM WND DMG     PELAHATCHIE             32.32N 89.80W
05/10/2006                   RANKIN             MS   EMERGENCY MNGR

            TREES DOWN, POWERLINES DOWN, TREES ON HOUSES.

0510 PM     TSTM WND DMG     4 E PELAHATCHIE         32.32N 89.73W
05/10/2006                   RANKIN             MS   EMERGENCY MNGR

            TREES DOWN OVER OLD HIGHWAY 80.

0510 PM     TSTM WND DMG     FLORA                   32.55N 90.31W
05/10/2006                   MADISON            MS   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN.

0511 PM     HAIL             CLINTON                 32.34N 90.33W
05/10/2006  E0.50 INCH       HINDS              MS   EMERGENCY MNGR

            DIME SIZED HAIL.

0511 PM     HAIL             BRANDON                 32.28N 90.00W
05/10/2006  E0.50 INCH       RANKIN             MS   EMERGENCY MNGR

            NEAR SHILOH PARK.

0515 PM     TSTM WND DMG     HICKORY                 32.32N 89.02W
05/10/2006                   NEWTON             MS   EMERGENCY MNGR

            TREES DOWN ACROSS INTERSTATE 20 NEAR MILE MARKER 115.

0515 PM     TSTM WND DMG     3 E PELAHATCHIE         32.32N 89.75W
05/10/2006                   RANKIN             MS   BROADCAST MEDIA

            TREES REPORTED DOWN ACROSS HWY 80 BETWEEN PELAHATCHIE AND
            MORTON. REPORTED BY WLBT-TV.

0518 PM     TORNADO          5 E PELAHATCHIE         32.32N 89.72W
05/10/2006                   SCOTT              MS   EMERGENCY MNGR

            TORNADO REPORTED ON THE GROUND BY SCOTT COUNTY EMERGENCY
            MANAGEMENT NEAR THE SCOTT...RANKIN COUNTY LINE.

0520 PM     TSTM WND DMG     6 E PELAHATCHIE         32.32N 89.70W
05/10/2006                   SCOTT              MS   EMERGENCY MNGR

            NUMEROUS TREES DOWN AND BLOCKING INTERSTATE 20 IN BOTH
            DIRECTIONS.

0545 PM     TSTM WND DMG     1 S PULASKI             32.26N 89.60W
05/10/2006                   SCOTT              MS   AMATEUR RADIO

            POWER LINES ACROSS MS HWY 481

0610 PM     HAIL             UTICA                   32.10N 90.62W
05/10/2006  M1.00 INCH       HINDS              MS   AMATEUR RADIO

            FROM UTICA PD RELAYED BY HAMS.

0615 PM     TSTM WND DMG     5 E RALEIGH             32.03N 89.44W
05/10/2006                   SMITH              MS   LAW ENFORCEMENT

            TREES DOWN ON HIGHWAY 18.

0615 PM     HAIL             3 SE UTICA              32.07N 90.59W
05/10/2006  M1.00 INCH       HINDS              MS   EMERGENCY MNGR

0625 PM     TSTM WND DMG     LOUIN                   32.07N 89.26W
05/10/2006                   JASPER             MS   LAW ENFORCEMENT

            TREES DOWN.

0630 PM     TSTM WND DMG     CRYSTAL SPRINGS         31.99N 90.36W
05/10/2006                   COPIAH             MS   EMERGENCY MNGR

            TREES DOWN.

0640 PM     HAIL             3 NE UNION CHURCH       31.71N 90.75W
05/10/2006  M1.00 INCH       JEFFERSON          MS   PUBLIC

            QUARTER SIZED HAIL NEAR PLEASANT HILL.

0644 PM     TSTM WND DMG     TERRY                   32.10N 90.30W
05/10/2006                   HINDS              MS   AMATEUR RADIO

            TREES DOWN BLOCKING GREER GABLE ROAD

0644 PM     TORNADO          8 NW BROOKHAVEN         31.67N 90.54W
05/10/2006                   LINCOLN            MS   EMERGENCY MNGR

            TORNADO REPORTED ON GROUND NEAR MACEDONNIA ROAD.

0645 PM     TSTM WND DMG     5 E FLORENCE            32.15N 90.04W
05/10/2006                   RANKIN             MS   PUBLIC

            LARGE LIMB FELL ON HIGHWAY 469.

0645 PM     HAIL             6 NE UNION CHURCH       31.74N 90.71W
05/10/2006  M2.00 INCH       COPIAH             MS   PUBLIC

0657 PM     FUNNEL CLOUD     1 N BROOKHAVEN          31.60N 90.45W
05/10/2006                   LINCOLN            MS   EMERGENCY MNGR

0743 PM     FUNNEL CLOUD     SILVER CREEK            31.60N 90.00W
05/10/2006                   LAWRENCE           MS   LAW ENFORCEMENT

0750 PM     TSTM WND GST     2 E MOUNT OLIVE         31.76N 89.62W
05/10/2006  E65 MPH          COVINGTON          MS   LAW ENFORCEMENT

0750 PM     HAIL             2 E MOUNT OLIVE         31.76N 89.62W
05/10/2006  M0.75 INCH       COVINGTON          MS   LAW ENFORCEMENT

0759 PM     HAIL             HAZLEHURST              31.86N 90.39W
05/10/2006  M1.00 INCH       COPIAH             MS   LAW ENFORCEMENT

            QUARTER SIZED HAIL.

0900 PM     HAIL             1 S BROOKHAVEN          31.57N 90.45W
05/10/2006  E0.50 INCH       LINCOLN            MS   EMERGENCY MNGR

            DIME SIZED HAIL.

0913 PM     HAIL             PRENTISS                31.60N 89.87W
05/10/2006  M0.50 INCH       JEFFERSON DAVIS    MS   EMERGENCY MNGR

            DIME SIZED HAIL REPORTED.

&&

AEG
Local storm report, May 10, 8:24 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
924 PM CDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND DMG     SANDERSVILLE            31.79N 89.04W
05/10/2006                   JONES              MS   EMERGENCY MNGR

            TREES DOWN...ONE ON POWERLINES.

&&

AEG

The radar

The Jackson/Brandon,MS radar (KDGX), 90 km away, was scanning. The volume nearest the first event began at 02:42 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Jefferson Davis

When
May 10, 8:42 PM CST
Where
Jefferson Davis County, Bassfield
Measured
50 kt (58 mph) estimated gust
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
31.500, -89.750

A few trees were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2006Every state in 2006This day in weather historyWarnings in Mississippi, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506058.